Alert archive / Nebraska / Winter Weather Advisories in 2020

Winter Weather Advisory 21, NWS North Platte, NE

December 28, 202026 counties in Nebraska

NWS North Platte, NE issued this winter weather advisory at Dec 28, 2020, 1:59 AM MST for 26 counties in Nebraska. It took effect at Dec 28, 2020, 5:00 PM MST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Dec 28, 2020, 1:59 AM MST (08:59 UTC)
In effect from
Dec 28, 2020, 5:00 PM MST
Expired
Dec 29, 2020, 4:59 PM MST
In force
24 hr
Issued by
NWS North Platte, NE
All 26 counties

Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.0 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2020-12-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2020-12-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -77 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
969 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
-77 m²/s²
0-3 km storm-relative helicity
-69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

563 
WWUS43 KLBF 280859
WSWLBF

URGENT - WINTER WEATHER MESSAGE
National Weather Service North Platte NE
259 AM CST Mon Dec 28 2020

NEZ005>010-028-029-281700-
/O.UPG.KLBF.WS.A.0006.201229T0000Z-201230T0600Z/
/O.NEW.KLBF.WW.Y.0021.201229T0300Z-201230T0600Z/
Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garfield-Wheeler-
Including the cities of Valentine, Springview, Spencer, Butte, 
Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Burwell, 
Bartlett, and Ericson
259 AM CST Mon Dec 28 2020 /159 AM MST Mon Dec 28 2020/

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM CST /8 PM MST/
THIS EVENING TO MIDNIGHT CST /11 PM MST/ TUESDAY NIGHT...

* WHAT...Mixed precipitation expected. Total snow accumulations of
  3 to 5 inches and ice accumulations of a light glaze. Locally
  heavier snow accumulations are possible. Some blowing and
  drifting snow is expected.   

* WHERE...Portions of north central Nebraska.

* WHEN...From 9 PM CST /8 PM MST/ this evening to midnight CST 
  /11 PM MST/ Tuesday night.

* IMPACTS...Plan on slippery road conditions. The hazardous
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Call Nebraska 511 for the latest road information.

&&

$$

NEZ025>027-036>038-057-059-281700-
/O.UPG.KLBF.WS.A.0006.201229T0000Z-201230T0600Z/
/O.NEW.KLBF.WW.Y.0021.201229T0000Z-201230T0600Z/
Thomas-Blaine-Loup-McPherson-Logan-Custer-Keith-Lincoln-
Including the cities of Thedford, Halsey, Dunning, Purdum, 
Brewster, Taylor, Tryon, Ringgold, Stapleton, Broken Bow, 
Ogallala, Paxton, and North Platte
259 AM CST Mon Dec 28 2020 /159 AM MST Mon Dec 28 2020/

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM CST /5 PM MST/
THIS EVENING TO MIDNIGHT CST /11 PM MST/ TUESDAY NIGHT...

* WHAT...Mixed precipitation expected. Total snow accumulations of
  3 to 5 inches and ice accumulations of a light glaze. Locally
  heavier snow accumulations are possible. Some blowing and
  drifting snow is expected. 

* WHERE...Portions of central, north central, southwest and west 
  central Nebraska.

* WHEN...From 6 PM CST /5 PM MST/ this evening to midnight CST 
  /11 PM MST/ Tuesday night.

* IMPACTS...Plan on slippery road conditions. The hazardous
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Call Nebraska 511 for the latest road information.

&&

$$

NEZ023-024-035-058-281700-
/O.NEW.KLBF.WW.Y.0021.201229T0000Z-201230T0600Z/
Grant-Hooker-Arthur-Perkins-
Including the cities of Hyannis, Mullen, Arthur, and Grant
159 AM MST Mon Dec 28 2020

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
11 PM MST TUESDAY...

* WHAT...Mixed precipitation expected. Total snow accumulations of
  3 to 5 inches and ice accumulations of a light glaze. Locally
  heavier snow accumulations are possible. Some blowing and
  drifting snow is expected.  

* WHERE...Grant, Hooker, Arthur and Perkins Counties.

* WHEN...From 5 PM this afternoon to 11 PM MST Tuesday.

* IMPACTS...Plan on slippery road conditions. Patchy blowing snow
  could significantly reduce visibility. The hazardous conditions
  could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Call Nebraska 511 for the latest road information.

&&

$$

NEZ069>071-281700-
/O.NEW.KLBF.WW.Y.0021.201229T0000Z-201230T0600Z/
Chase-Hayes-Frontier-
Including the cities of Champion, Enders, Imperial, Wauneta, 
Hayes Center, Curtis, Eustis, and Maywood
259 AM CST Mon Dec 28 2020 /159 AM MST Mon Dec 28 2020/

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM CST /5 PM MST/
THIS EVENING TO MIDNIGHT CST /11 PM MST/ TUESDAY NIGHT...

* WHAT...Mixed precipitation expected. Total snow accumulations 
  of 1 to 3 inches and ice accumulations of up to one tenth of 
  an inch.

* WHERE...Chase, Hayes and Frontier Counties.

* WHEN...From 6 PM CST /5 PM MST/ this evening to midnight CST 
  /11 PM MST/ Tuesday night.

* IMPACTS...Plan on slippery road conditions. The hazardous
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Call Nebraska 511 for the latest road information.

&&

$$

NEZ004-022-056-094-281700-
/O.NEW.KLBF.WW.Y.0021.201229T0000Z-201230T0600Z/
Sheridan-Garden-Deuel-Western Cherry-
Including the cities of Gordon, Rushville, Oshkosh, Lewellen, 
Chappell, Big Springs, Cody, Eli, Merriman, and Kilgore
259 AM CST Mon Dec 28 2020 /159 AM MST Mon Dec 28 2020/

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM CST /5 PM MST/
THIS EVENING TO MIDNIGHT CST /11 PM MST/ TUESDAY NIGHT...

* WHAT...Snow expected. Total snow accumulations of 3 to 5 inches.
  Some blowing and drifting snow is expected. 

* WHERE...Sheridan, Garden, Deuel and Western Cherry Counties.

* WHEN...From 6 PM CST /5 PM MST/ this evening to midnight CST 
  /11 PM MST/ Tuesday night.

* IMPACTS...Plan on slippery road conditions. Patchy blowing snow
  could significantly reduce visibility. The hazardous conditions
  could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Call Nebraska 511 for the latest road information.

&&

$$

Taylor 

For more information from the National Weather Service visit
http://weather.gov/lbf
4 follow-up statements
294 
WWUS43 KLBF 282112
WSWLBF

URGENT - WINTER WEATHER MESSAGE
National Weather Service North Platte NE
312 PM CST Mon Dec 28 2020


NEZ005>010-028-029-291100-
/O.CON.KLBF.WW.Y.0021.201229T0300Z-201230T0600Z/
Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garfield-Wheeler-
Including the cities of Valentine, Springview, Spencer, Butte, 
Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Burwell, 
Bartlett, and Ericson
312 PM CST Mon Dec 28 2020 /212 PM MST Mon Dec 28 2020/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 PM CST /8 PM
MST/ THIS EVENING TO MIDNIGHT CST /11 PM MST/ TUESDAY NIGHT...

* WHAT...Snow expected with a period of mixed precipitation. Total
  snow accumulations of 3 to 5 inches with locally higher amounts
  possible. Ice accumulations of a light glaze.

* WHERE...North central Nebraska.

* WHEN...From 9 PM CST /8 PM MST/ this evening to midnight CST 
  /11 PM MST/ Tuesday night.

* IMPACTS...Plan on hazardous conditions and slippery roads. Some
  blowing snow will also reduce visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Call Nebraska 511 for the latest road information.

&&

$$

NEZ023>027-035>038-057>059-291100-
/O.CON.KLBF.WW.Y.0021.201229T0000Z-201230T0600Z/
Grant-Hooker-Thomas-Blaine-Loup-Arthur-McPherson-Logan-Custer-
Keith-Perkins-Lincoln-
Including the cities of Hyannis, Mullen, Thedford, Halsey, 
Dunning, Purdum, Brewster, Taylor, Arthur, Tryon, Ringgold, 
Stapleton, Broken Bow, Ogallala, Paxton, Grant, and North Platte
312 PM CST Mon Dec 28 2020 /212 PM MST Mon Dec 28 2020/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
/11 PM MST/ TUESDAY NIGHT...

* WHAT...Snow expected with a period of mixed precipitation. 
  Total snow accumulations of 3 to 5 inches and ice accumulations 
  of a light glaze.

* WHERE...Portions of southwest and west central Nebraska.

* WHEN...Until midnight CST /11 PM MST/ Tuesday night.

* IMPACTS...Plan on hazardous conditions and slippery roads. Some
  blowing snow will also reduce visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Call Nebraska 511 for the latest road information.

&&

$$

NEZ069>071-291100-
/O.CON.KLBF.WW.Y.0021.201229T0000Z-201230T0600Z/
Chase-Hayes-Frontier-
Including the cities of Champion, Enders, Imperial, Wauneta, 
Hayes Center, Curtis, Eustis, and Maywood
312 PM CST Mon Dec 28 2020 /212 PM MST Mon Dec 28 2020/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
/11 PM MST/ TUESDAY NIGHT...

* WHAT...Snow expected with a period of mixed precipitation. Total
  snow accumulations of 2 to 4 inches and ice accumulations of a 
  light glaze.

* WHERE...Hayes, Chase and Frontier Counties.

* WHEN...Until midnight CST /11 PM MST/ Tuesday night.

* IMPACTS...Plan on hazardous conditions and slippery roads. Some
  blowing snow will also reduce visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Call Nebraska 511 for the latest road information.

&&

$$

NEZ004-022-056-094-291100-
/O.CON.KLBF.WW.Y.0021.201229T0000Z-201230T0600Z/
Sheridan-Garden-Deuel-Western Cherry-
Including the cities of Gordon, Rushville, Oshkosh, Lewellen, 
Chappell, Big Springs, Cody, Eli, Merriman, and Kilgore
312 PM CST Mon Dec 28 2020 /212 PM MST Mon Dec 28 2020/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
/11 PM MST/ TUESDAY NIGHT...

* WHAT...Snow expected with total snow accumulations of 3 to 5 
  inches.

* WHERE...Portions of the eastern panhandle and northwest Nebraska.

* WHEN...Until midnight CST /11 PM MST/ Tuesday night.

* IMPACTS...Plan on hazardous conditions and slippery roads. Some
  blowing snow will also reduce visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Call Nebraska 511 for the latest road information.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lbf
309 
WWUS43 KLBF 291023
WSWLBF

URGENT - WINTER WEATHER MESSAGE
National Weather Service North Platte NE
423 AM CST Tue Dec 29 2020

NEZ005>010-028-029-300600-
/O.CON.KLBF.WW.Y.0021.000000T0000Z-201230T0600Z/
Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garfield-Wheeler-
Including the cities of Valentine, Springview, Spencer, Butte, 
Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Burwell, 
Bartlett, and Ericson
423 AM CST Tue Dec 29 2020 /323 AM MST Tue Dec 29 2020/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
/11 PM MST/ TONIGHT...

* WHAT...Snow. Light freezing rain could mix in with the snow.
  Additional snow accumulations of 2 to 4 inches and ice
  accumulations of a light glaze. Patchy blowing snow is 
  possible. 

* WHERE...Portions of north central Nebraska.

* WHEN...Until midnight CST /11 PM MST/ tonight.

* IMPACTS...Plan on slippery road conditions. The hazardous
  conditions could impact the morning and evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Call Nebraska 511 for the latest road information.

&&

$$

NEZ023>027-035>038-057>059-300600-
/O.CON.KLBF.WW.Y.0021.000000T0000Z-201230T0600Z/
Grant-Hooker-Thomas-Blaine-Loup-Arthur-McPherson-Logan-Custer-
Keith-Perkins-Lincoln-
Including the cities of Hyannis, Mullen, Thedford, Halsey, 
Dunning, Purdum, Brewster, Taylor, Arthur, Tryon, Ringgold, 
Stapleton, Broken Bow, Ogallala, Paxton, Grant, and North Platte
423 AM CST Tue Dec 29 2020 /323 AM MST Tue Dec 29 2020/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
/11 PM MST/ TONIGHT...

* WHAT...Snow. Light freezing rain could mix in with the snow.
  Additional snow accumulations of 1 to 3 inches and ice
  accumulations of a light glaze. Patchy blowing snow is possible. 

* WHERE...Portions of central, north central, southwest and west 
  central Nebraska.

* WHEN...Until midnight CST /11 PM MST/ tonight.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Call Nebraska 511 for the latest road information.

&&

$$

NEZ069>071-300600-
/O.CON.KLBF.WW.Y.0021.000000T0000Z-201230T0600Z/
Chase-Hayes-Frontier-
Including the cities of Champion, Enders, Imperial, Wauneta, 
Hayes Center, Curtis, Eustis, and Maywood
423 AM CST Tue Dec 29 2020 /323 AM MST Tue Dec 29 2020/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
/11 PM MST/ TONIGHT...

* WHAT...A mix of snow and freezing rain. Additional snow 
  accumulations of up to one inch and ice accumulations of a light
  glaze.

* WHERE...Hayes, Chase and Frontier Counties.

* WHEN...Until midnight CST /11 PM MST/ tonight.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Call Nebraska 511 for the latest road information.

&&

$$

NEZ004-022-056-094-300600-
/O.CON.KLBF.WW.Y.0021.000000T0000Z-201230T0600Z/
Sheridan-Garden-Deuel-Western Cherry-
Including the cities of Gordon, Rushville, Oshkosh, Lewellen, 
Chappell, Big Springs, Cody, Eli, Merriman, and Kilgore
423 AM CST Tue Dec 29 2020 /323 AM MST Tue Dec 29 2020/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
/11 PM MST/ TONIGHT...

* WHAT...Snow. Additional snow accumulations of up to two inches.

* WHERE...Garden, Sheridan, Deuel and Western Cherry Counties.

* WHEN...Until midnight CST /11 PM MST/ tonight.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Call Nebraska 511 for the latest road information.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lbf
554 
WWUS43 KLBF 292108
WSWLBF

URGENT - WINTER WEATHER MESSAGE
National Weather Service North Platte NE
308 PM CST Tue Dec 29 2020


NEZ005>010-028-029-300600-
/O.CON.KLBF.WW.Y.0021.000000T0000Z-201230T0600Z/
Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garfield-Wheeler-
Including the cities of Valentine, Springview, Spencer, Butte, 
Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Burwell, 
Bartlett, and Ericson
308 PM CST Tue Dec 29 2020 /208 PM MST Tue Dec 29 2020/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
/11 PM MST/ TONIGHT...

* WHAT...Snow showers, patchy blowing snow, and possible freezing
  drizzle. Little to no additional snow accumulation.

* WHERE...North central Nebraska.

* WHEN...Until midnight CST /11 PM MST/ tonight.

* IMPACTS...Plan on slippery road conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Call Nebraska 511 for the latest road information.

&&

$$

NEZ023>027-035>038-057>059-300600-
/O.CON.KLBF.WW.Y.0021.000000T0000Z-201230T0600Z/
Grant-Hooker-Thomas-Blaine-Loup-Arthur-McPherson-Logan-Custer-
Keith-Perkins-Lincoln-
Including the cities of Hyannis, Mullen, Thedford, Halsey, 
Dunning, Purdum, Brewster, Taylor, Arthur, Tryon, Ringgold, 
Stapleton, Broken Bow, Ogallala, Paxton, Grant, and North Platte
308 PM CST Tue Dec 29 2020 /208 PM MST Tue Dec 29 2020/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
/11 PM MST/ TONIGHT...

* WHAT...Snow showers, patchy blowing snow, and possible freezing
  drizzle. Little to no additional snow accumulation.

* WHERE...Southwest and west central Nebraska.

* WHEN...Until midnight CST /11 PM MST/ tonight.

* IMPACTS...Plan on slippery road conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Call Nebraska 511 for the latest road information.

&&

$$

NEZ069>071-300600-
/O.CON.KLBF.WW.Y.0021.000000T0000Z-201230T0600Z/
Chase-Hayes-Frontier-
Including the cities of Champion, Enders, Imperial, Wauneta, 
Hayes Center, Curtis, Eustis, and Maywood
308 PM CST Tue Dec 29 2020 /208 PM MST Tue Dec 29 2020/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
/11 PM MST/ TONIGHT...

* WHAT...Snow showers and possible freezing drizzle. Little to no
  additional snow accumulation.

* WHERE...Hayes, Chase and Frontier Counties.

* WHEN...Until midnight CST /11 PM MST/ tonight.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Call Nebraska 511 for the latest road information.

&&

$$

NEZ004-022-056-094-300600-
/O.CON.KLBF.WW.Y.0021.000000T0000Z-201230T0600Z/
Sheridan-Garden-Deuel-Western Cherry-
Including the cities of Gordon, Rushville, Oshkosh, Lewellen, 
Chappell, Big Springs, Cody, Eli, Merriman, and Kilgore
308 PM CST Tue Dec 29 2020 /208 PM MST Tue Dec 29 2020/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
/11 PM MST/ TONIGHT...

* WHAT...Snow showers and patchy blowing snow. Little to no additional
  snow accumulation.

* WHERE...Garden, Sheridan, Deuel and Western Cherry Counties.

* WHEN...Until midnight CST /11 PM MST/ tonight.

* IMPACTS...Plan on slippery road conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Call Nebraska 511 for the latest road information.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lbf
726 
WWUS43 KLBF 292359
WSWLBF

URGENT - WINTER WEATHER MESSAGE
National Weather Service North Platte NE
559 PM CST Tue Dec 29 2020


NEZ004>010-022>029-035>038-056>059-069>071-094-300100-
/O.CAN.KLBF.WW.Y.0021.000000T0000Z-201230T0600Z/
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
Including the cities of Gordon, Rushville, Valentine, Springview,
Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, 
Atkinson, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, 
Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, 
Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Chappell, 
Big Springs, Ogallala, Paxton, Grant, North Platte, Champion, 
Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, Maywood,
Cody, Eli, Merriman, and Kilgore
559 PM CST Tue Dec 29 2020 /459 PM MST Tue Dec 29 2020/

...WINTER WEATHER ADVISORY IS CANCELLED...

Some light snow or brief freezing drizzle may still be possible 
this evening, but the worst of the conditions have ended across
western and north central Nebraska.

$$

For more information from the National Weather Service visit
http://weather.gov/lbf

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this winter weather advisory went out at Dec 27, 10:16 PM MST, 3 hours 43 minutes earlier.

Area forecast discussion, Dec 27, 10:16 PM MST, 3 hours 43 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1116 PM CST Sun Dec 27 2020

.SHORT TERM...(This evening through Monday night)
Issued at 216 PM CST Sun Dec 27 2020

Tonight through Monday night focus remains on the upper low
moving inland across southern California tonight. Latest models
are trending toward the low digging further south with an open
wave across the plains as the surface low and associated fronts
move east. Model trends for significant snow has further decreased
with the main concern Monday night into Tuesday to be where the
dry slot develops and how far north and northeast the drier air
will reach that will influence snow totals.

Tonight surface high pressure ridges southeast that will bring
clearing and light winds across the north, while further southwest
clouds redevelop with a few flurries or light snow into the far
southwest before daybreak Monday. The models are trending more
progressive with this system where timing, the dry slot and snow
totals will likely still change. The model spread creates a
potential range of impacts where a Winter Storm Watch is hosted
for the north central into the southwest to include the
Interstate 80 corridor along and east of Big Springs from Monday
evening (6 PM CST/5 PM MST) to midnight CST Tuesday night. Snow is
expected to develop into the far southwest late tonight into
Monday morning with light snow from a trace to .1 tenths of an
inch. Temperatures tonight will fall into the teens north to
around 20 far southwest.

Monday forecast trended toward the 12Z NAM solution where the 18Z
run shows less of a dry slot developing into the southwest. Will
leave going forecasted snow totals as is for a look at the 00Z run
before further changes. Monday the clouds will spread north and
overspread the area. There will be a mixture of precipitation
across the southwest into the north central as daytime
temperatures reach the upper 20s far north to middle 30s
southwest. Monday night all precipitation transitions to all snow
as low temperatures fall into the teens.

.LONG TERM...(Tuesday through Sunday)
Issued at 216 PM CST Sun Dec 27 2020

Tuesday remains in question as to how the upper low/trough evolves
and moves east. The surface front will extend southwest through
western Nebraska that could be a focus for higher snow totals during
the day as the northern and southern stream phase together and
moves east overnight. The snow will end late Tuesday night into
Wednesday morning from the west to east as the winds turn
northwest with lows dropping into the teens.

Wednesday and beyond dry conditions return and temperatures to slowly
moderate from lows in the middle 20 to mid 30s Wednesday to
seasonal temperatures to start the New Year.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1114 PM CST Sun Dec 27 2020

VFR conditions will continue through Monday afternoon. The major
concern will the approach of the next winter system. This system
will track from southwest to northeast across north central Nebraska
from Monday evening through Tuesday. Lowering of ceilings are
expected in advance of the system at KLBF Monday afternoon.
Precipitation will not begin to fall until after 00Z Tuesday
beginning as light snow across LBF. Snow will not impact KVTN
until after 06Z Tuesday. Expect reductions in visibility and
slippery runways due to snow.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Winter Storm Watch from Monday evening through Tuesday evening
for NEZ005>010-025>029-036>038-057-059.

&&

SHORT TERM...Keck
LONG TERM...Keck
AVIATION...Kulik
Hazardous weather outlook, Dec 27, 2:08 PM MST, 11 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
308 PM CST Sun Dec 27 2020

NEZ004>010-022>029-035>038-056>059-069>071-094-282115-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
308 PM CST Sun Dec 27 2020 /208 PM MST Sun Dec 27 2020/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Light snow chances tonight in far southwest Nebraska affecting
Chase and Hayes counties. Trace snowfall amounts are possible.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A winter storm will affect the area Monday late afternoon into
late Tuesday night. A wintry mix of precipitation will transition
to all snow Tuesday. Highest confidence for snow accumulations
will extended in areas along and north of Interstate 80. Snowfall
amounts of 3 to 5 inches are expected at this time with some
locally higher amounts. Areas of patchy fog are also possible
Monday afternoon and evening in southwest Nebraska.

A Winter Storm Watch will be in affect from 6 pm CT Monday until
12 am CT Wednesday. Refer to the latest statements and updates to
forecast products for full details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

Nearby

Winter Weather Advisories in Nebraska, 2020Every winter weather advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.